Hail, Thayer
- When
- April 17, 2:45 AM CST to 2:50 AM CST
- Where
- Thayer County, Deshler
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.150, -97.720
Sub-severe hail fell from one of numerous elevated thunderstorms that formed in a strong pulse of warm air advection and frontogenesis this Tuesday night. A shallow continental-polar air mass was in place over the northern two-thirds of the United States.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Sub-severe hail fell from one of numerous elevated thunderstorms that formed in a strong pulse of warm air advection and frontogenesis this Tuesday night. A shallow continental-polar air mass was in place over the northern two-thirds of the United States. With a deep upper-level trough, over the western U.S., moisture and warm air advection were occurring aloft and there was enough instability to initiate thunderstorms. One of the more significant reports was from the town of Fairmont, in Fillmore county, where hail accumulated one inch deep. While surface and mean-layer parcels were stable, the most-unstable parcels resulted in 500-1000 J/kg of CAPE.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Apr 16, 11:21 PM CST, 3 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1221 AM CDT WED APR 17 2013 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 410 PM CDT TUE APR 16 2013 MORNING UPPER AIR ANALYSIS INDICATES A LONGWAVE TROUGH OVER THE WESTERN CONUS...WITH THE BACK SIDE OF A RIDGE OVER EXTREME EASTERN PORTIONS OF THE CONUS. A CLOSED MID LEVEL LOW IS ALSO NOTED OVER THE WESTERN CONUS...EMBEDDED WITHIN THE LONGWAVE TROUGH. MID AND UPPER LEVEL JET ENERGY EXTENDS FROM NORTH TO SOUTH ACROSS THE WEST COAST OF THE CONUS...AND THEN NORTHEAST FROM THE SOUTHWESTERN CONUS INTO THE GREAT LAKES REGION AND SOUTHEASTERN CANADA. A MID LEVEL JET STREAK OF ~90KTS IS ALSO NOTED ROUNDING THE BASE OF THE LONGWAVE TROUGH OVER PORTIONS OF THE SOUTHWESTERN CONUS. TROPOSPHERIC FLOW OVER OUR AREA MAXES OUT AT BETWEEN 90KTS AND 100KTS NEAR 300MB PER 12Z SOUNDING DATA FROM KLBF AND KOAX. AT THE SURFACE A STATIONARY FRONT IS NOTED EXTENDING FROM ARKANSAS INTO TEXAS...WITH AN AREA OF HIGH BAROMETRIC PRESSURE ALSO NOTED OVER THE NORTHERN PLAINS. SURFACE WINDS ACROSS OUR AREA REMAIN FROM EAST/NORTHEAST AS A RESULT. GUIDANCE FROM THE NAM...OPERATIONAL GFS...EC AND SREF-MEAN ALL SUGGEST THE LONGWAVE TROUGH...CURRENTLY OVER THE WESTERN CONUS...WILL CONTINUE MOVING EAST TONIGHT INTO TOMORROW...EVENTUALLY MOVING OVER THE ROCKY MOUNTAIN RANGE BY 00Z THURSDAY. MID LEVEL THERMAL ADVECTION AHEAD OF THE TROUGH AXIS IS EXPECTED INCREASE SIGNIFICANTLY THROUGH THE NEXT 24 HOURS...WITH THE NAM AND OPERATIONAL GFS SUGGESTING OMEGA VALUES IN THE 4-10-UBAR/S RANGE WILL BE REALIZED. ALTHOUGH IT DOES APPEAR MOISTURE AND RESULTANT SATURATION COULD BE SOMEWHAT LACKING BETWEEN 700MB AND 400MB...THE ABUNDANT MOISTURE BETWEEN THE SURFACE AND 700MB...AS WELL AS THE AFOREMENTIONED OMEGA...SHOULD BE SUFFICIENT ENOUGH FOR AT LEAST SOME MEASURABLE PRECIPITATION AND AS A RESULT...POPS REMAIN INTACT ACROSS THE AREA FOR TONIGHT INTO WEDNESDAY. GUIDANCE FROM THE NAM...SREF-MEAN...AND EC ALSO SUGGESTS A 50-60KT JET STREAK AT 700MB WILL DEVELOP FROM SOUTHWEST TO NORTHEAST ACROSS OUR AREA TONIGHT. THE OPERATIONAL GFS ALSO SUGGESTS A JET STREAK WILL DEVELOP...BUT SUGGESTS A MUCH WEAKER JET STREAK OF AROUND 45KTS WILL BE REALIZED. THE LOCALLY ENHANCED LOW TO MID LEVEL THERMAL ADVECTION AND MOISTURE FLUX...SHOULD THE JET STREAK DEVELOP...WILL MORE THAN LIKELY ALLOW FOR AN INTENSIFICATION OF PRECIPITATION RATES...PRIMARILY ACROSS OUR SOUTH/SOUTHEASTERN CWA AFTER MIDNIGHT TONIGHT. FORECAST PROXIMITY SOUNDINGS FROM ACROSS OUR SOUTH/SOUTHEAST...PER THE NAM...SUGGESTS PARCELS ROOTED TO AROUND 750MB WILL HAVE 1000 TO PERHAPS 1500J/KG OF POTENTIAL INSTABILITY AVAILABLE FOR UPDRAFT PRODUCTION. IN ADDITION TO THE POTENTIAL INSTABILITY...DEEP LAYER BULK SHEAR VALUES OF 60-70KTS CAN ALSO BE EXPECTED. IT IS WORTH MENTIONING THAT THE OPERATIONAL GFS DOES NOT SUGGEST POTENTIAL INSTABILITY WILL BE ANY GREATER THAN 200J/KG...BUT THIS APPEARS TO BE A RESULT OF THE WEAKER FORECAST 700MB JET STREAK AND RESULTANT WEAKER MOISTURE FLUX AND LOWER MOISTURE VALUES NEAR 700MB. BECAUSE THE OPERATIONAL GFS IS THE OUTLIER WITH RESPECT TO THE 700MB JET STREAK INTENSIFY WHEN COMPARED TO THE NAM...EC...AND SREF-MEAN...OPTED TO PLAY CLOSER TO THE NAM FOR THE POTENTIAL INSTABILITY FORECAST. GIVEN ALL THIS...THERE CERTAINLY APPEARS TO BE A POTENTIAL FOR SEVERE HAIL ACROSS PORTIONS OF OUR CWA TONIGHT...PRIMARILY ALONG AND SOUTHEAST OF A LINE KPHG TO KHJH BETWEEN 06Z AND 12Z. WILL GO AHEAD WITH SEVERE HAIL WORDING IN THE HWO AS A RESULT. ALTHOUGH THE LONGWAVE TROUGH AXIS IS EXPECTED TO REMAIN WEST OF OUR AREA THROUGH THE DAY WEDNESDAY...INCREASINGLY DRY MID LEVEL AIR SHOULD MAKE MEASURABLE PRECIPITATION LESS AND LESS LIKELY THROUGH THE DAY AND AS A RESULT...FORECAST POPS ARE DECREASING WITH TIME FROM SOUTHWEST TO NORTHEAST ACROSS OUR AREA DURING THE DAY WEDNESDAY. AS THE MID LEVELS REALLY DRIES OUT...DRIZZLE MAY ACTUALLY BECOME MORE PROMINENT FROM SOUTHWEST TO NORTHEAST DURING THE DAY WEDNESDAY AND SUCH WORDING HAS BEEN USED IN THE FORECAST. FORECAST PROXIMITY SOUNDINGS FROM ACROSS THE CWA...PER THE NAM...OPERATIONAL GFS AND EC...ALL SUGGEST PORTIONS OF THE LOWER TROPOSPHERE...AT LEAST THROUGH 850MB...WILL BECOME COOL ENOUGH FOR SOME SNOW PRODUCTION ACROSS OUR NORTHWEST TONIGHT INTO THE DAY TOMORROW. THAT BEING SAID...SURFACE TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING DURING THIS TIME PERIOD AND THUS...LITTLE IN THE WAY OF SNOW ACCUMULATION IS CURRENTLY EXPECTED THROUGH THE NEXT 24 HOURS. LITTLE TO NO CHANGE IN THE LOW LEVEL AIRMASS AND CONTINUED CLOUD COVER WOULD SUGGEST SIMILAR OVERNIGHT TEMPERATURES TONIGHT WHEN COMPARED TO LAST NIGHT. WITH BETTER CHANCES FOR PRECIPITATION IN THE FORECAST HOWEVER...OPTED TO SIDE WITH THE WARMER MET/NAM GUIDANCE AND EVEN THEN...STILL WENT AHEAD AND BUMPED THOSE TEMPERATURE UP A TOUCH. OVERNIGHT LOWS IN THE MID TO UPPER 30S ARE CURRENTLY FORECAST AS A RESULT. CONTINUED EAST/NORTHEAST FLOW...CLOUD COVER...AND REMNANT MOISTURE FROM OVERNIGHT/EARLY MORNING PRECIPITATION SHOULD PRESENT SIMILAR IF NOT COOLER CONDITIONS TO MUCH OF THE CWA ON WEDNESDAY WHEN COMPARED TO TUESDAY. WEDNESDAY HIGH TEMPERATURES IN THE UPPER 30S TO UPPER 40S ARE CURRENTLY FORECAST ACROSS OUR AREA AS A RESULT. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 405 PM CDT TUE APR 16 2013 A VERY ACTIVE WEATHER PATTERN CONTINUES THROUGH THIS 6-DAY PERIOD...WITH THE MOST IMMEDIATE AND IMPACTFUL CONCERNS COMING RIGHT AWAY WEDNESDAY NIGHT AND THURSDAY...AS YET ANOTHER SPRING BLAST OF WINTER LOOKS TO BRING AT LEAST LIGHT SNOW ACCUMULATIONS...AND MOST DEFINITELY A PROLONGED PERIOD OF STRONG NORTH-NORTHWEST WINDS. ALTHOUGH THE WIND SPEEDS ALONE WOULD JUSTIFY A WIND ADVISORY...ITS CERTAINLY POSSIBLE THAT SNOW ACCUMULATIONS COULD ALSO JUSTIFY THE ISSUANCE OF A WINTER WEATHER ADVISORY...ESPECIALLY WITHIN THE NORTHWEST 1/2 OF THE CWA. EVEN THOUGH THE BEGINNING OF THE MAIN WIND/POTENTIAL WINTER EVENT IS ONLY 24-36 HOURS AWAY...OPTED TO HOLD OFF ON ANY HEADLINES FOR NOW...CONTINUE TO HIGHLIGHT THE SITUATION IN THE HAZARDOUS WEATHER OUTLOOK...AND DEFER TO THE NEXT FEW SHIFTS TO HOPEFULLY GAIN A LITTLE MORE CONFIDENCE IN SNOW POTENTIAL AND COORDINATE FORMAL HEADLINE DECISIONS WITH NEIGHBORING WFOS. FOCUSING SOLELY ON THE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT TIME FRAME...VARIOUS 12Z/18Z MODELS SUCH AS THE NAM/GFS/ECMWF DEFINITELY AGREE MORE ON THE MID LEVEL SYNOPTIC PICTURE...AND LESS-SO ON ELEMENTS SUCH AS QPF/SURFACE LOW STRENGTH. IN GENERAL...THE SITUATION AT 00Z WEDNESDAY EVENING DEPICTS THE PARENT LONGWAVE TROUGH ORIENTED IN A SLIGHTLY POSITIVELY TILTED FASHION ALMOST DIRECTLY OVER THE ROCKIES RANGE...AND BY 12Z THURSDAY MORNING THE PRIMARY MID LEVEL VORT MAX ASSOCIATED WITH THIS TROUGH REACHES WESTERN NEB/KS. IN THE LOW LEVELS...THE CWA WILL ALREADY BE WELL BEHIND THE SURGING SYNOPTIC COLD FRONT BY EARLY EVENING WEDNESDAY...WITH NORTH-NORTHWEST WIND RAMPING UP IN RESPONSE TO PRESSURE RISES FROM THE NORTHWEST...AND A TIGHTENING GRADIENT ALONG THE NORTHWEST PERIPHERY OF THE MAIN SURFACE LOW RIDING ACROSS THE SOUTHERN PLAINS TOWARD MO. UNFORTUNATELY...EVEN AT THIS CLOSE OF A RANGE...MODELS ARE ALL OVER THE PLACE ON THE STRENGTH/POSITION OF THE PRIMARY SURFACE LOW AT 12Z...WITH THE ECMWF ROUGHLY 998 MILLIBARS OVER EASTERN IA...AND THE GFS 995 MB IN SOUTHEAST KS...AND THE NAM MORE ELONGATED AND WEAKER OVERALL. THESE DIFFERENCES ARE ALSO REFLECTED ALOFT...WITH THE NAM SHOWING A FAIRLY DISORGANIZED AREA OF LIGHT SNOW/POSSIBLY LIGHT DRIZZLE/FREEZING DRIZZLE DEVELOPING ACROSS MUCH OF THE CWA THROUGH THE NIGHT...WHILE THE ECMWF/GFS DEPICT A MORE ROBUST ACCUMULATING SNOW THREAT GIVEN A STRONGER/MORE PRONOUNCED AREA OF MID LEVEL FRONTOGENESIS/DEFORMATION TAKING AIM ON THE CWA...THUS KEEPING THE MID LEVELS MORE SATURATED AND KEEPING DRIZZLE TO A MINIMUM. ALTHOUGH NOT EXPECTING ANY STRONG-SEVERE THUNDERSTORMS IN THE EVENING...FOLLOWED SUIT FROM THE WEDNESDAY AFTERNOON FORECAST AND LEFT AN EVENING THUNDERSTORM MENTION GOING MAINLY EAST OF AN OSCEOLA-BELOIT LINE. BIG DIFFERENCES PERSIST RIGHT INTO THE THURSDAY DAYTIME HOURS...WITH THE NAM PRACTICALLY PRECIP-FREE ALL DAY...WHILE THE PREFERRED ECMWF SOLUTION GRADUALLY WINDS DOWN ACCUMULATING SNOW FROM WEST TO EAST. ON THE OTHER EXTREME...THE GFS IS MUCH STRONGER WITH THE CONTINUED PASSAGE OF SLOW-MOVING MID LEVEL CLOSED LOW...AND KEEPS DECENT SNOW ACCUMULATIONS GOING RIGHT ON THROUGH THE DAY...VERSUS THE LIGHTER SNOW POTENTIAL HIGHLIGHTED BY OTHER MODELS. FORTUNATELY...EVEN THE VERY-AGGRESSIVE GFS AGREES WITH OTHER MODELS IN DECREASING SNOW CHANCES THURSDAY EVENING...AND ALTHOUGH SUPPOSE LINGERING FLURRIES ARE NOT OUT OF THE QUESTION...KEPT THE POST-MIDNIGHT HOURS SNOW- FREE. UNFORTUNATELY...GIVEN THE WIDELY VARYING SOLUTIONS REGARDING SNOW AMOUNTS EVEN THIS CLOSE TO THE EVENT...THE FORECAST REFLECTS A MULTI-MODEL BLEND GENERALLY WEIGHTED TOWARD THE MIDDLE-GROUND ECMWF/GEM DEPICTION. THIS SOLUTION...WHICH ALSO AGREES GENERALLY AGREES WITH NATIONAL WPC GUIDANCE...GENERALLY RESULTS IN A STORM- TOTAL SNOW ACCUMULATION OF 1-3 INCHES ACROSS THE CWA...AND HIGHEST ACROSS THE NORTHWEST 1/2. OF COURSE...THE NAM WOULD ARGUE LESS THAN THIS...AND THE GFS MORE. BOTTOM LINE...UNCERTAINTY REMAINS HIGH IN THE DETAILS. GIVEN THE TIME OF YEAR...SUSPECT SNOW WILL ACCUMULATE MUCH EASIER ON GRASS VERSUS ROADWAYS. ALTHOUGH SNOW AMOUNTS ARE STILL IN QUESTION...CONFIDENCE IS INCREASING IN AT LEAST A 12-18 HOUR PERIOD OF ADVISORY-WORTHY NORTH-NORTHWEST WIND SPEEDS AROUND 30+ MPH. ALTHOUGH IT SEEMS OVERDONE AND AN OUTLIER...ITS WORTH NOTING THAT GFS MAV GUIDANCE ACTUALLY PUSHES MUCH OF THE CWA NEAR SUSTAINED 40+ HIGH WIND WARNING CRITERIA DURING THE DAY THURSDAY...AND THIS WILL BEAR WATCHING IN CASE OTHER SOLUTIONS COME AROUND TOWARD IT AT THE LAST MINUTE. OBVIOUSLY THE STRONG WINDS WILL RESULT IN SOME DEGREE OF VISIBILITY RESTRICTIONS IN FALLING SNOW...ITS JUST A MATTER OF HOW MUCH SNOW IS REALLY FALLING. TEMP-WISE...THURSDAY IS ABOUT AS MISERABLE AS IT GETS FOR THE LATTER HALF OF APRIL. HIGHS WERE LOWERED A FEW MORE DEGREES...WITH THE ENTIRE CWA SOMEWHERE BETWEEN 32-38. RESULTANT WIND CHILL READINGS WILL BE A FEW DEGREES EITHER SIDE OF 20...EVEN AT MID-AFTERNOON. LOOKING BEYOND THIS SYSTEM INTO THE FRIDAY THROUGH TUESDAY TIME FRAME...THERE ARE ADDITIONAL CHANCES FOR PRECIPITATION...WITH NO MAJOR CHANCES FROM THE PREVIOUS FORECAST. HOWEVER...TEMPS FOR MON- TUES MAY CONTINUE A COOLING TREND IF THE NEXT BLAST OF COLD ADVERTISED BY THE ECMWF VERIFIES. FRIDAY/FRIDAY NIGHT...THIS IS THE ONLY FULL 24-HOUR PERIOD IN THE ENTIRE FORECAST THAT WAS LEFT PRECIP-FREE. THE MID/UPPER LEVEL PICTURE FEATURES SHARP NORTH-NORTHWEST MID/UPPER FLOW TRANSITIONING MORE WEST-NORTHWEST IN THE WAKE OF THE DEEP DEPARTING TROUGH. ALREADY FRIDAY NIGHT...THE GFS SUGGESTS A LOW AMPLITUDE SHORTWAVE RIDING IN FROM THE NORTHWEST COULD BRING SOME LIGHT RAIN POTENTIAL...BUT HAVE SIDED WITH THE DRY ECMWF FOR NOW. TEMP-WISE...ALTHOUGH IT WILL NOT BE AS COLD AS THURSDAY...THE MAGNITUDE OF WARM-UP FRIDAY WILL BE A BATTLE BETWEEN GOOD DOWN- SLOPING WEST-NORTHWEST BREEZES/WARM AIR ADVECTION...VERSUS WET AND LIKELY SNOW-COVERED GROUND. OPTED TO PLAY A MIDDLE-GROUND BETWEEN THE EXTREMES FOR NOW...WITH MOST OF THE CWA ONLY REACHING THE MID- UPPER 40S...A VERY SLIGHT DOWNWARD NUDGE FROM PREVIOUS GRIDS. SATURDAY/SATURDAY NIGHT...A TROUGHY PATTERN CONTINUES TO DOMINATE THE CONUS...AS THE NEXT IN A SERIES OF LOW AMPLITUDE MID LEVEL SHORTWAVES ENTERS THE CENTRAL PLAINS REGION. BASED ON THE ECWMF SOLUTION...OPTED TO KEEP THE DAYTIME HOURS DRY...BUT INTRODUCED A SLIGHT CHANCE OF SHOWERS IN NORTHEAST COUNTIES SAT NIGHT PER ALLBLEND SOLUTION. ALTHOUGH STILL BELOW NORMAL...TEMPS AT LEAST RISE TO MORE COMFORTABLE LEVELS...AND HAVE HIGHS RANGING FROM MID 50S NORTH TO LOW 60S SOUTH. SUNDAY/SUNDAY NIGHT...THE AFOREMENTIONED LOW AMPLITUDE WAVE CROSSES OVER AND THROUGH THE CENTRAL PLAINS...WHILE YET ANOTHER ONE STARTS TO TAKE SHAPE OVER THE INTERMOUNTAIN WEST. ALTHOUGH INSTABILITY VALUES DO NOT APPEAR VERY IMPRESSIVE AT THIS TIME...KEPT A SHOWER/ISOLATED STORM MENTION GOING ALL AREAS SUNDAY...AND LINGERING IN THE SOUTHEAST SUNDAY NIGHT. HIGH TEMPS STILL LOOK TO BE AROUND 60. MONDAY THROUGH TUESDAY...BOT THE ECMWF/GFS SOLUTIONS ARGUE FOR YET ANOTHER DOSE OF WELL-BELOW NORMAL TEMPERATURES...BUT THE JURY IS STILL OUT ON JUST HOW COLD. AS A FAIRLY EXPANSIVE MID LEVEL TROUGH SINKS SOUTHWARD TO ENCOMPASS MUCH OF THE CENTRAL CONUS...THE ASSOCIATED SURFACE COLD FRONT COULD BRING SOME DECENT NORTHERLY BREEZES MONDAY. FORECAST HIGHS BOTH DAYS ARE A MULTI-MODEL CONSENSUS AND DO NOT REFLECT THE PARTICULARLY COLD ECMWF. AT LEAST FOR NOW HAVE HIGHS AT LEAST UP BETWEEN THE MID 40S AND MID 50S...VERSUS THE MUCH COLDER 30S ADVERTISED BY THE RAW ECMWF. THIS WILL BEAR WATCHING. HAVE HIGH-CHANCE POPS ADVERTISED MONDAY AND LINGERING INTO MON NIGHT...AND GIVEN CURRENTLY FORECAST SURFACE TEMPS HAVE KEPT THIS MOSTLY RAIN FOR NOW...ALTHOUGH CANNOT RULE OUT AN EVENTUAL CHANGE TO OUTRIGHT SNOW IF THE ECWMF IS TRULY ONTO SOMETHING. HAVE LEFT TUESDAY DRY AT LEAST FOR NOW...AS MODELS GENERALLY SHOW THE AREA GETTING BEHIND THE MID LEVEL TROUGH AXIS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1213 AM CDT WED APR 17 2013 CERTAINLY NOT AN IDEAL TAF FORECAST...WITH PRECIPITATION AND WIND CONCERNS. LOOKS LIKE THE VFR CEILINGS WILL LINGER FOR ANOTHER HOUR OR TWO...BEFORE MVFR CONDITIONS BUILDING IN...AND INCREASING POTENTIAL FOR DZ AND THUNDERSTORMS. WILL KEEP AS A VC MENTION FOR NOW UNTIL THINGS DEVELOP AND CAN GET A HANDLE ON HOW MUCH OF THE CWA IS GOING TO BE AFFECTED. DZ POTENTIAL CONTINUES THROUGH THE DAY...WITH THE POTENTIAL FOR A RA/SN MIX DURING THE LATER PORTIONS OF THE TAF. CURRENT EASTERLY WINDS WILL GRADUALLY BECOME MORE NORTH/NORTHEASTERLY WITH TIME...WITH INCREASING SPEEDS ESP THIS AFTERNOON/EVENING...WHEN SPEEDS OF 25 TO 30MPH WILL BE POSSIBLE. && .CLIMATE... ISSUED AT 400 PM CDT TUE APR 16 2013 AS HAS BEEN BROUGHT UP A FEW TIMES DURING THE PAST WEEK...RECORD- COLD HIGH TEMPERATURES FOR APRIL 18TH IN GRAND ISLAND/HASTINGS ARE LOOKING LIKE A FAIRLY SOLID BET FOR THURSDAY. CURRENT RECORDS STAND AS FOLLOWS.... GRI 40 IN 1944/1912/1910 HSI 41 IN 1944 && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...BRYANT LONG TERM...PFANNKUCH AVIATION...ADO CLIMATE...PFANNKUCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 355 PM CDT TUE APR 16 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 171200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 355 PM CDT TUE APR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA TONIGHT AFTER MIDNIGHT...PRIMARILY ACROSS NORTH CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL NEBRASKA ALONG AND SOUTHEAST OF A LINE FROM BEAVER CITY TO YORK. THERE IS A CHANCE SOME OF THESE STORMS COULD BECOME SEVERE...PRIMARILY ALONG AND SOUTHEAST OF A LINE FROM PHILLIPSBURG KANSAS TO HEBRON NEBRASKA. HAIL TO THE SIZE OF QUARTERS WILL BE THE PRIMARY THREAT SHOULD SEVERE WEATHER BE REALIZED TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA DURING THE DAY WEDNESDAY...PRIMARILY EAST OF A LINE FROM OSCEOLA TO HASTINGS IN NEBRASKA...TO OSBORNE IN KANSAS. A COUPLE ISOLATED SEVERE THUNDERSTORMS...WITH HAIL TO THE SIZE OF QUARTERS...WILL BE POSSIBLE THROUGH 8 OR 9 AM WEDNESDAY MORNING FOR LOCATIONS GENERALLY SOUTHEAST OF A LINE FROM HEBRON NEBRASKA TO OSBORNE KANSAS. AS COLDER AIR MOVES INTO THE AREA...RAIN WILL TRANSITION TO WET SNOW FROM NORTHWEST TO SOUTHEAST ACROSS THE OUTLOOK AREA STARTING WEDNESDAY...WITH THE BEST CHANCES FOR ACCUMULATING SNOW FOCUSED WEDNESDAY EVENING THROUGH THURSDAY EVENING. ALTHOUGH THERE REMAINS UNCERTAINTY IN SNOW AMOUNTS...MOST OF THE AREA IS CURRENTLY FORECAST TO RECEIVE SOMEWHERE BETWEEN 1 AND 3 INCHES...WITH THE HIGHEST AMOUNTS FAVORING LOCATIONS NORTHWEST OF A LINE FROM ALMA TO FULLERTON NEBRASKA. IN ADDITION...NORTH TO NORTHWEST WINDS WILL BECOME QUITE STRONG BETWEEN WEDNESDAY EVENING AND THURSDAY EVENING...WITH SUSTAINED SPEEDS AROUND 30 MPH AND GUSTS TO AROUND 45 MPH. THESE WINDS COULD RESULT IN CONSIDERABLE VISIBILITY RESTRICTIONS IN AREAS OF FALLING SNOW. SUNDAY INTO SUNDAY NIGHT...THERE IS A CHANCE FOR A FEW THUNDERSTORMS WITHIN THE OUTLOOK AREA. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT AFTER MIDNIGHT...PRIMARILY FOR LOCATIONS ALONG AND SOUTHEAST OF A LINE FROM PHILLIPSBURG KANSAS TO HEBRON NEBRASKA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) BRYANT/PFANNKUCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
244 AM CDT WED APR 17 2013
KSZ019-170815-
MITCHELL KS-
244 AM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR MITCHELL COUNTY UNTIL 315 AM
CDT...
AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF BARNARD...OR 16 MILES SOUTH
OF BELOIT...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BELOIT...
SIMPSON...
ASHERVILLE...
SCOTTSVILLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3922 9837 3956 9829 3956 9794 3922 9792
3921 9796 3921 9834
TIME...MOT...LOC 0744Z 210DEG 45KT 3926 9810
!PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
301 AM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 AM HAIL 3 S BELOIT 39.42N 98.11W
04/17/2013 E0.75 INCH MITCHELL KS LAW ENFORCEMENT
&&
SROSSISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
308 AM CDT WED APR 17 2013
KSZ007-170845-
JEWELL KS-
308 AM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEWELL COUNTY UNTIL 345
AM CDT...
AT 306 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RANDALL...OR 12 MILES NORTH OF
BELOIT...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MONTROSE...
FORMOSO...
LOVEWELL STATE PARK...
WEBBER...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3956 9796 3957 9829 4001 9811 4000 9792
3961 9792
TIME...MOT...LOC 0808Z 215DEG 30KT 3965 9803SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
335 AM CDT WED APR 17 2013
NEZ086-087-170915-
NUCKOLLS NE-THAYER NE-
335 AM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR THAYER AND EASTERN NUCKOLLS
COUNTIES UNTIL 415 AM CDT...
AT 334 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REPUBLIC...OR 26 MILES NORTH OF CONCORDIA...
MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HARDY...
BYRON...
CHESTER...
NORA...
RUSKIN...
HUBBELL...
DESHLER...
OAK...
HEBRON...
GILEAD...
DAVENPORT...
BELVIDERE...
CARLETON...
ALEXANDRIA...
LAT...LON 4000 9742 4000 9801 4007 9809 4031 9796
4033 9737 4002 9737
TIME...MOT...LOC 0835Z 207DEG 37KT 3994 9782
ROSSISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 341 AM CDT WED APR 17 2013 KSZ019-170930- MITCHELL KS- 341 AM CDT WED APR 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR MITCHELL COUNTY UNTIL 430 AM CDT... AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORM NEAR VICTOR...OR 22 MILES SOUTHWEST OF BELOIT...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BELOIT... VICTOR... TIPTON... CAWKER CITY... GLEN ELDER... ASHERVILLE... LAT...LON 3956 9849 3955 9795 3922 9795 3922 9847 TIME...MOT...LOC 0841Z 207DEG 37KT 3920 9828 ROSSI
The Grand Island radar (KUEX), 64 km away, was scanning. The volume nearest the first event began at 08:44 UTC.
3 hail. Local standard time, as filed.
Hail covered the ground about an inch deep.
Mostly pea size hail fell with some penny size hail in the Geneva area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 445802, 445803, 445804.